Alert archive / Oklahoma / Wind Advisories in 2022

Wind Advisory 14, NWS Tulsa, OK

May 30, 20228 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at May 30, 2022, 2:53 AM CDT for 8 counties in Oklahoma. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 30, 2022, 2:53 AM CDT (07:53 UTC)
Expired
May 30, 2022, 1:00 PM CDT
In force
10 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Nowata County, OK, Okfuskee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 38 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2022-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1859 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2022-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1859 J/kg
Mixed-layer CIN
-284 J/kg
Mixed-layer LCL
1586 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

334 
WWUS74 KTSA 300753
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
253 AM CDT Mon May 30 2022

OKZ054>057-059>061-064-065-301800-
/O.NEW.KTSA.WI.Y.0014.220530T0753Z-220530T1800Z/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Creek-
Okfuskee-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Pawnee, Tulsa, Claremore, Sapulpa, and Okemah
253 AM CDT Mon May 30 2022

...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Osage, Washington OK, Nowata, Craig, Pawnee, Tulsa, 
  Rogers, Creek and Okfuskee Counties.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
1 follow-up statement
371 
WWUS74 KTSA 301758
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1258 PM CDT Mon May 30 2022

OKZ054>057-059>061-064-065-301900-
/O.EXP.KTSA.WI.Y.0014.000000T0000Z-220530T1800Z/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Creek-
Okfuskee-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Pawnee, Tulsa, Claremore, Sapulpa, and Okemah
1258 PM CDT Mon May 30 2022

...WIND ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON...

Wind gusts are expected to relax some the remainder of the 
afternoon, although an occasional 35 to 40 mph will be possible
across northeast Oklahoma.

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at May 30, 12:44 AM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, May 30, 12:44 AM CDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1244 AM CDT Mon May 30 2022

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 936 PM CDT Sun May 29 2022

Isolated convection across western OK marks a corridor of deeper
moisture that extends into the far western portions of the
forecast area. Forcing remains minimal overnight however a strong
low level jet axis resides through the region and short term
guidance suggests isolated convection may percolate through the
night and impinge upon portions of Osage / Pawnee counties.
Updated forecast will include low chance of showers as any
coverage will remain very low similar to this morning. Otherwise,
forecast is on track with breezy and warm overnight low temps.

&&

.LONG TERM...
(Monday through Sunday)
Issued at 149 PM CDT Sun May 29 2022

Seasonal afternoon temperatures and another day of windy
conditions are likely for Monday. Low thunderstorm chances exist
Monday night and early Tuesday morning for areas near the Kansas
border resulting from a strong low level jet, but the better
coverage by far will be north of the forecast area.

Late afternoon into the evening on Tuesday, a slow moving cold
front will approach from the north, with thunderstorms expected to
expand along the boundary into northeast Oklahoma during this time
frame. 3000 to 4000 J/kg of CAPE are forecast across areas
roughly along and north of I-44 by late afternoon/early evening,
and although the better deep layer shear should remain to the
north, values should be sufficient in northeast Oklahoma to
support organized storms featuring a large hail and damaging wind
threat. While a tornado threat cannot be completely ruled out -
it's May, after all - it does look low at this time. The severe
weather threat should wane after mid evening, transitioning
instead to a heavy rain and localized flooding threat given the
expectation of very little southward progression of the front and
copious available moisture. During the Tuesday night time frame,
some changes have been made to the NBM offerings, including to
slow the southward expansion of the POPs and to increase low
temperatures in southeast Oklahoma, where the expectation is
things will stay dry. Forecast low temperatures reflect the NBM
50th percentile values.

There remain model differences in the Wednesday/Wednesday night
time frame regarding when the upper support that will finally
give the front a notable southward push arrives. Expect continued
high shower and thunderstorm chances, featuring some severe
weather and locally heavy rain potential, until the latter part of
the week when more isolated to scattered activity is expected.

Behind the front, a few days of below normal high temperatures
should occur, with a warmup slated for the next weekend.

&&

.AVIATION...
(06Z TAFS)
Issued at 1244 AM CDT Mon May 30 2022

High level clouds and gusty southerly winds should remain common
overnight tonight over the majority of the CWA. The usual
exception being KFSM where more easterly winds are expected
tonight. Late tonight into Monday morning...scattered to broken
areas of MVFR ceilings look to move into Southeast Oklahoma and
possibly reach into parts of Northeast Oklahoma. For now will
continue with a Tempo group for MLC. During the day Monday...MVFR
ceilings should lift to scattered/broken mid level clouds over
Eastern Oklahoma with few/scattered mid clouds possible for
Northwest Arkansas. Southerly winds will also continue to be gusty
Monday with gusts 20-30KT possible. By Monday mid evening...high
clouds look to remain over parts of the CWA with breezy/gusty
southerly winds. Like last night...low level wind shear will again
be forecast over the CWA tonight with the potential to return
once again late in the TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   74  87  67  78 /  20  30  70  70
FSM   71  89  70  86 /  10  10  20  50
MLC   73  88  70  83 /  10  10  30  40
BVO   73  86  65  74 /  20  40  80  70
FYV   69  85  68  81 /  10  10  40  60
BYV   69  86  66  78 /  10  10  50  60
MKO   72  87  68  79 /  10  10  50  60
MIO   71  85  65  75 /  20  30  70  70
F10   72  87  69  80 /  10  10  50  50
HHW   71  90  71  89 /   0   0  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...07
LONG TERM....22
AVIATION...20
Hazardous weather outlook, May 29, 4:49 PM CDT, 10 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
449 PM CDT Sun May 29 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
449 PM CDT Sun May 29 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Wind gusts of 25 to 40 mph will remain common through early evening
across portions of eastern Oklahoma and northwest Arkansas. Winds
will decrease only slightly overnight and occasional gusts of
20 to 40 mph will remain possible overnight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm and High Wind Potential.
TUESDAY...Severe Thunderstorm and Heavy Rain Potential.
WEDNESDAY...Thunderstorm and Heavy Rain Potential.
THURSDAY through SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Gusty winds will continue Monday with frequent gusts of 35 to 40 mph
through the day. A slight chance of storms will be possible near the
Oklahoma Kansas border Monday night.

Thunderstorm chances increase Tuesday afternoon into Wednesday in
association with a cold front. The higher severe weather
potential will be with the initial storms Tuesday afternoon and
evening across northeast Oklahoma. The main threat will then
transition to locally heavy rainfall later Tuesday night into
Wednesday. Thunderstorm chances will remain in the forecast
through the end of the week.

weather.gov/tulsa contains additional information.

Nearby

Wind Advisories in Oklahoma, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.